Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 54, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 12, 2008, 1:04 PM CDT for East Feliciana Parish, West Feliciana Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2008, 1:04 PM CDT (18:04 UTC)
- Expired
- Aug 12, 2008, 1:30 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Feliciana Parish, LA, West Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:12 PM CDT | TSTM WND DMG | Jackson, LA | POWER LINES REPORTED DOWN IN JACKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3027 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 121804
TORLIX
LAC037-125-121830-
/O.NEW.KLIX.TO.W.0054.080812T1804Z-080812T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 130 PM CDT
* AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JACKSON...
MOVING NORTHEAST AT 41 MPH.
* THE TORNADO WILL BE NEAR...
CLINTON BY 120 PM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3081 9084 3071 9115 3071 9125 3069 9126
3069 9127 3083 9136 3100 9098 3100 9096
TIME...MOT...LOC 1804Z 243DEG 36KT 3080 9121
$$
32What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 12, 3:42 AM CDT, 9 hours 22 minutes earlier.
Area forecast discussion, Aug 12, 3:42 AM CDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT TUE AUG 12 2008
.SYNOPSIS...
SURFACE BOUNDARY FROM YESTERDAY HAS MOVED NORTH OF THE AREA...GENERALLY
ALONG INTERSTATE 20. UPPER IMPULSE OVER NORTHEAST TEXAS HAS TRIGGERED
A LARGE AREA OF CONVECTION ACROSS SOUTHERN ARKANSAS...NORTHWEST
LOUISIANA AND NORTHEAST TEXAS. THIS ACTIVITY IS MOVING EAST...AND
THE BULK OF IT WILL STAY WELL NORTH OF OUR AREA THROUGH 12Z. NO
SIGNIFICANT PRECIPITATION ECHOES OVER THE AREA AT 08Z...AND
TEMPERATURES AND DEWPOINTS BOTH IN THE 70S AREAWIDE.
&&
.SHORT TERM...
LARGEST PORTION OF THE FORECAST PROBLEM THIS MORNING WILL OCCUR DURING
THE FIRST 36 HOURS OF THE FORECAST. ALL MODELS TRACK THE NORTHEAST
TEXAS IMPULSE AND ASSOCIATED SURFACE LOW DUE EASTWARD...GENERALLY
REMAINING ALONG INTERSTATE 20...WITH MUCH OF THE HEAVY PRECIP
ALONG AND NORTH OF THE LOW TRACK.
WHILE THE LOW TRACKS TO OUR NORTH...THAT DOESNT LET US OUT OF THE
WOODS. PRECIPITABLE WATER VALUES REMAIN WELL ABOVE 2 INCHES THIS
MORNING...AND LOW LEVEL...BETWEEN 925 AND 800 MB...WINDS INCREASE
DURING THE DAY. WINDS OF 40 TO 50 KNOTS AT THIS LEVEL ARE SOMEWHAT
UNSEASONABLE FOR MID AUGUST ON THE GULF COAST...WITHOUT BEING
ASSOCIATED WITH A TROPICAL SYSTEM. SHEAR FROM THESE STRONGER WINDS
CERTAINLY PROVIDES THE POSSIBILITY FOR A FEW SEVERE STORMS LATE
THIS AFTERNOON AND EVENING IF CONVECTION CAN DEVELOP SOME CLEAN
INFLOW. SPC HAS ABOUT NORTHERN 2/3 OF AREA OUTLOOKED FOR SLIGHT
RISK WITH 15 PERCENT WIND PROBS IN SLIGHT RISK AREA...AND ABOUT 5
PERCENT TORNADO PROBS FOR OUR SOUTHWEST MISSISSIPPI COUNTIES.
EXCESSIVE RAIN YESTERDAY WAS VERY ISOLATED. FORECAST RAIN AMOUNTS
FOR TODAY AND TONIGHT WILL GENERALLY BE BELOW 2 INCHES...SO NO
ORGANIZED FLOODING EXPECTED IN OUR AREA. WITH HIGH PRECIPITABLE
WATER VALUES...ISOLATED HEAVY RAIN POSSIBLE...BUT WILL NOT CARRY
IN ZONES OR ISSUE WATCH. WILL CONTINUE WITH POPS FROM PREVIOUS
FORECAST FOR THE FIRST TWO PERIODS.
WITH PASSAGE OF SHORTWAVE...BOUNDARY WILL SHIFT SOUTH OF THE AREA
INTO THE GULF LATE TONIGHT INTO WEDNESDAY. MOST PRECIPITATION
OCCURRING DURING THE DAYTIME HOURS ON WEDNESDAY SHOULD BE IN THE
MORNING. AIRMASS DRIES OUT...ESPECIALLY ABOVE THE SURFACE
WEDNESDAY AFTERNOON THROUGH THURSDAY...WITH MUCH LOWER POPS.
TEMPERATURES WILL BE BELOW NORMAL TODAY DUE TO CLOUDS AND PRECIP.
SUNSHINE WEDNESDAY MAY ALLOW TEMPS TO RECOVER TO NEAR NORMAL BY LATE
AFTERNOON...WITH ABOVE NORMAL TEMPERATURES ON TAP FOR THURSDAY. 35
&&
.LONG TERM...
MODELS STILL STRUGGLING WITH THE WEEKEND SCENARIO OF AN UPPER LOW
OVER THE MIDWEST...ON TIMING...STRENGTH AND LOCATION. UNTIL SOME
AGREEMENT IS SEEN IN THE MODELS...WILL TAKE THE CONSERVATIVE
APPROACH AND MAKE NO MAJOR CHANGES TO GOING FORECAST. 35
&&
.AVIATION...
WHILE THE RADAR IS FAIRLY QUIET EARLY THIS MORNING...NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI AND WILL LIKELY IMPACT EACH TAF SITE
AT SOME POINT DURING THE COURSE OF THE DAY. THE MOST LIKELY TIMES
WILL BE AFTER DAYBREAK AND INTO THE AFTERNOON HOURS. OCCASIONAL MVFR
CEILINGS ARE EXPECTED TODAY WITH IFR TO LIFR CEILINGS AT KMCB EARLY
THIS MORNING. 11
&&
.MARINE...
A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE GULF COASTAL
WATERS TODAY THROUGH WEDNESDAY MORNING AS SOUTHWEST FLOW INCREASES
TO AROUND 20 KNOTS AND SEAS BUILD TO 5 TO 7 FEET AS AN AREA OF LOW
PRESSURE MOVES EAST ACROSS THE LOWER MISSISSIPPI VALLEY. A HEADLINE
FOR SMALL CRAFT TO EXERCISE CAUTION WILL BE ADDED TO THE LAKE
PONTCHARTRAIN AND LAKE MAUREPAS FORECAST FOR TODAY. WINDS WILL BEGIN
TO DIMINISH WEDNESDAY AFTERNOON. HIGH PRESSURE WILL PREVAIL ACROSS
THE COASTAL WATERS FOR THE END OF THE WEEK. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 71 89 69 / 80 60 30 10
BTR 86 74 90 71 / 80 60 40 10
MSY 89 75 89 73 / 70 60 50 20
GPT 87 74 89 72 / 80 60 50 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO NOON WEDNESDAY FOR
THE FOLLOWING ZONES: GMZ550-555-570-575.
&&Hazardous weather outlook, Aug 12, 11:26 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1126 AM CDT TUE AUG 12 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-131630- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1126 AM CDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT UPPER LEVEL DISTURBANCE WILL MOVE BETWEEN INTERSTATES 10 AND 20 TODAY. STRONG LOW LEVEL WINDS WILL PROVIDE ENOUGH SHEAR TO POTENTIALLY PRODUCE SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. THUS...THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE FORECAST AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREATS WITH ANY SEVERE ACTIVITY WOULD BE DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. IN ADDITION...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL...WHICH COULD CAUSE MINOR FLOODING ON ROADWAYS AND IN LOW LYING AREAS. A GENERAL 1.5 TO 2 INCHES CAN BE EXPECTED AREAWIDE...WITH ISOLATED AREAS OF 3 TO 4 INCHES. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR LAKES PONTCHARTRAIN AND MAUREPAS AND ALL GULF COASTAL WATERS THROUGH TONIGHT...WITH WINDS OF 20 KNOTS AND 5 TO 7 FOOT SEAS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH WEDNESDAY MORNING ACROSS THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. ORGANIZED HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 12, 12:30 PM CDT, 34 minutes before
LAZ034>036-048-121815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1230 PM CDT TUE AUG 12 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING TOWARD THE FELICIANAS... AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS 7 MILES SOUTHWEST OF NEW ROADS...OR ABOUT 5 MILES NORTH OF LIVONIA...MOVING NORTHEAST AT 41 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... NEW ROADS BY 1240 PM ST. FRANCISVILLE BY 1250 PM WAKEFIELD BY 1255 PM ZACHARY BY 100 PM JACKSON BY 105 PM WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS AND VERY HEAVY RAIN ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:11 PM CDT | Small Craft Advisory | LIX | 42 hr | |
| Aug 12, 1:32 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 43 min |
| Aug 12, 3:43 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 47 min |
| Aug 12, 3:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 12, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 49 min |
| Aug 12, 4:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 12, 5:43 PM CDT | Special Marine Warning | LIX | 92 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.